Coronavirus information
/
For the latest updates, please visit our coronavirus (COVID-19) website:
Coronavirus updates
Back to top
Last updated:

Narcan education

We want to help local businesses keep their establishments safe for everyone.

Since 20​07, more than 9,500 individuals in Boston have received training on how to administer Narcan. The medication is used to reverse opioid overdoses. Thousands more people have also been educated on overdose prevention techniques.

Request overdose prevention training

About the training

Narcan saves lives

Narcan has been credited with reversing nearly 1,124 overdoses in Boston from October 2016 to May 2017. We offer education and training to opioid users, their families, and community partners.

At the training, you will learn about:
  • background information surrounding the opioid epidemic in Massachusetts and Boston
  • factors that increase an individual's risk for overdose
  • how to identify the signs and symptoms of overdose
  • the protocol for responding to an overdose (including the Good Samaritan Law and administering nasal naloxone)
  • how to access and obtain naloxone (Narcan), and
  • referral to services for risk reduction and access to treatment.

Community training

We hold ongoing community training sessions that are open to the public in the afternoon and evening. We hold the training sessions at the Finland Building, 774 Albany Street, Boston MA 02118:

2020 Afternoon Training​ sessions

First Monday of each month, 3 - 4:30 p.m. (Please note holiday exceptions)

  • January 6
  • February 3
  • March 2
  • April 6
  • May 4
  • June 1
  • July 6
  • August 3
  • September 14
  • October 5
  • November 2
  • December 7
2020 Evening Training sessions

Third Tuesday of each month, 6 - 7:30 p.m.

  • January 21
  • February 18
  • March 17
  • April 21
  • May 19
  • June 16
  • July 21
  • August 18
  • September 15
  • October 20
  • November 17
  • December 15
Watch: How to administer nasal Narcan

Safer bathrooms initiative

Know what to look for:
  • Unresponsive
  • Slow breathing
  • Lack of breathing
  • Blue lips or fingertips
Know what to do:
  • Call 911 right away
  • Perform rescue breathing
  • Administer Narcan

Download our bathrooms flier